Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 17, 2018, 4:41 PM CDT for Vilas County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2018, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 17, 2018, 5:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vilas County, WI
The radar
The Marquette radar (KMQT), 145 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WUUS53 KGRB 172141
SVRGRB
WIC125-172245-
/O.NEW.KGRB.SV.W.0011.180617T2141Z-180617T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
441 PM CDT SUN JUN 17 2018
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northwest Vilas County in north central Wisconsin...
* Until 545 PM CDT.
* At 440 PM CDT, a severe thunderstorm was located near Mercer, or 7
miles north of Turtle Flambeau Flowage, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Winchester around 500 PM CDT.
Other locations impacted by this severe thunderstorm include Trout
Lake, Manitowish Waters, Presque Isle, Land O Lakes and Lac Vieux
Desert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4614 8909 4612 8904 4610 8903 4600 8993
4630 8993
TIME...MOT...LOC 2140Z 261DEG 32KT 4618 9012
HAIL...1.00IN
WIND...60MPH
$$
Eckberg4 follow-up statements
509
WWUS53 KGRB 172152
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
452 PM CDT SUN JUN 17 2018
WIC125-172245-
/O.CON.KGRB.SV.W.0011.000000T0000Z-180617T2245Z/
Vilas WI-
452 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL VILAS COUNTY...
At 452 PM CDT, a severe thunderstorm was located over Winchester, or
14 miles northeast of Turtle Flambeau Flowage, moving east at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe storm will be near...
Winchester around 455 PM CDT.
Boulder Junction around 515 PM CDT.
Other locations impacted by this severe thunderstorm include Trout
Lake, Manitowish Waters, Presque Isle, Land O Lakes and Lac Vieux
Desert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4614 8909 4612 8904 4610 8903 4600 8993
4630 8993
TIME...MOT...LOC 2152Z 264DEG 35KT 4619 8994
HAIL...1.00IN
WIND...70MPH
$$
Eckberg836
WWUS53 KGRB 172205
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
505 PM CDT SUN JUN 17 2018
WIC125-172245-
/O.CON.KGRB.SV.W.0011.000000T0000Z-180617T2245Z/
Vilas WI-
505 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL VILAS COUNTY...
At 504 PM CDT, a severe thunderstorm was located near Winchester, or
20 miles northeast of Turtle Flambeau Flowage, moving east at 40 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
This severe storm will be near...
Boulder Junction around 515 PM CDT.
Other locations impacted by this severe thunderstorm include Trout
Lake, Manitowish Waters, Presque Isle, Land O Lakes and Lac Vieux
Desert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4614 8909 4612 8904 4610 8903 4600 8993
4630 8993
TIME...MOT...LOC 2204Z 262DEG 34KT 4621 8979
HAIL...0.75IN
WIND...70MPH
$$
Eckberg217
WWUS53 KGRB 172222
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
522 PM CDT SUN JUN 17 2018
WIC125-172245-
/O.CON.KGRB.SV.W.0011.000000T0000Z-180617T2245Z/
Vilas WI-
522 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL VILAS COUNTY...
At 522 PM CDT, a severe thunderstorm was located near Boulder
Junction, or 25 miles northwest of Eagle River, moving east at 35
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Vilas County, including the following locations... Trout
Lake, Manitowish Waters, Presque Isle, Land O Lakes and Lac Vieux
Desert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4614 8909 4612 8904 4610 8903 4600 8993
4630 8993
TIME...MOT...LOC 2222Z 268DEG 31KT 4620 8958
HAIL...0.75IN
WIND...60MPH
$$
Eckberg009
WWUS53 KGRB 172242
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
542 PM CDT SUN JUN 17 2018
WIC125-172250-
/O.EXP.KGRB.SV.W.0011.000000T0000Z-180617T2245Z/
Vilas WI-
542 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST VILAS COUNTY WILL
EXPIRE AT 545 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible through 6 pm
with thunderstorms moving across the county.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Wisconsin.
LAT...LON 4614 8909 4612 8904 4610 8903 4600 8993
4630 8993
TIME...MOT...LOC 2240Z 261DEG 32KT 4622 8938
$$
EckbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:23 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 17, 3:23 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 323 PM CDT Sun Jun 17 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 322 PM CDT Sun Jun 17 2018 Flood and severe weather potential are the main concerns tonight and early Monday. A cold front will move very slowly across the area tonight and early Monday. Very warm and humid air ahead of the front will provide showers and storms with the potential for producing very heavy rains, especially given the slow movement. We added some counties to the flash flood watch in northern counties. The main severe storm threat should be strong winds, as temperatures aloft are not cold for large hail. A brief tornado is not out of the question along the front though is not expected. There are model differences about how quickly the front and associated showers and storms exit the area tomorrow. That will have an effect on temperatures. .LONG TERM...Monday Night Through Sunday Issued at 322 PM CDT Sun Jun 17 2018 Zonal pattern at 500mb will dominate the weather pattern at the beginning of the period. A northwest flow pattern is expected by the weekend, allowing for low humidity and seasonable temperatures as Canadian high pressure moves across the area. Temperatures on some nights could fall into the 40s at our typical cold spots across the north later this week. The cold front will gradually push south of the area Monday night. However, additional complexes of showers and thunderstorms are expected which may clip our southern counties Monday night into Tuesday before the front pushes far enough south of the area. Canadian high pressure system should dominate the weather pattern into Friday morning. The next chance of showers and storms are possible next Friday into the weekend, although confidence is low in the timing of the rain chances. Some adjustments were made to max temperatures to account for our warmer biased sites. Did lower minimum temperatures on a few nights later in the week across the north to account for our typical cold spots. && .AVIATION...for 18Z TAF Issuance Issued at 105 PM CDT Sun Jun 17 2018 Mostly VFR conditions expected until showers and thunderstorms arrive during the late afternoon and evening hours ahead of a cold front approaching from Minnesota. The activity will slowly move across the area tonight and diminish from west to east Monday. IFR conditions are possible late tonight and early Monday. Some of the storms could produce strong winds and hail later today. && .GRB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday afternoon for WIZ005-010>013- 018-019-021-030-073. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......RDM
Hazardous weather outlook, Jun 17, 3:12 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 312 PM CDT Sun Jun 17 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 312 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are expected across the area later this afternoon and tonight. A few storms could become severe, especially north of Highway 10. Damaging winds are the main severe weather threat. A flash flood watch is in effect for much of central and northern Wisconsin, where recent heavy rains have left the ground nearly saturated and rivers and stream levels high. .DAYS TWO THROUGH SEVEN...Monday through Sunday Scattered thunderstorms are forecast for Monday morning. A few strong storms with gusty winds and heavy rain are possible early. There is a chance of thunderstorms on Friday into next weekend. It is too early to determine if any of these storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-182015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 312 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms will pose a hazard to boaters on the lake and bay at times tonight. Dense fog is also possible at times. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance of thunderstorms into Monday, and again late in the week. RDM/Eckberg
In the hours before
Special weather statement, Jun 17, 3:57 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
357 PM CDT SUN JUN 17 2018
WIZ005-010-018-030-035-172145-
Vilas WI-Marathon WI-Wood WI-Oneida WI-Lincoln WI-
357 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...WESTERN LINCOLN...VILAS...
WESTERN MARATHON AND WESTERN ONEIDA COUNTIES UNTIL 445 PM CDT...
At 355 PM CDT, Doppler radar was tracking scattered strong
thunderstorms from Ironwood to Winter to 10 miles southwest of
Price. Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms. The
storms are intensifying, and severe thunderstorm warnings are
possible.
Locations impacted include...
Marshfield, Lac Du Flambeau, Abbotsford, Spencer, Boulder Junction,
Pittsville, Winchester, Squirrel Lake, Babcock and Tripoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and north central Wisconsin.
LAT...LON 4614 8909 4613 8906 4612 8905 4564 8978
4425 8998 4425 9032 4503 9031 4504 9020
4512 9020 4512 9004 4598 9005 4598 8993
4630 8993
TIME...MOT...LOC 2055Z 283DEG 56KT 4671 8965 4585 9095 4445 9113
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:08 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 63 min |
| Jun 16, 7:57 PM CDT | Special Weather Statement | GRB | Forest | 48 min |
| Jun 17, 3:57 PM CDT | Special Weather Statement | GRB | Vilas, Wood | 48 min |
| Jun 17, 5:47 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida, Vilas | 58 min |
| Jun 17, 6:03 PM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Oneida | 42 min |
| Jun 17, 6:17 PM CDT | Areal Flood Warning | GRB | Forest, Oneida, Vilas | 118 min |
| Jun 17, 6:34 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Oneida | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.